Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

High Neutrophils Mitochondrial Toxicity

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Mitochondrial Toxicity

...muscle weakness in people taking AZT. It is probably the cause of "fatty liver" (hepatic steatosis) and high levels of lactic acid that can be caused by all of the nukes. Unfortunately, there is very little research on how much mitochondrial damage each ARV causes to different parts of the body. We also don't know which combinations of drugs cause the most MT. Researchers know how to measure the number of mitochondria in different cells,...
Ask the Experts

Growing concern around mitochondrial toxicity

I have been on truvada and sustiva for 9 months and for the past few weeks have been experiencing muscle aches and weakness in both legs and arms. I also have had 'muscle twitching in my leg muscles when lying still in bed. I have also been feeling...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...lactic acid levels, liver enzymes, and electrolyte/renal tests are useful for checking for significant metabolic problems due to mitochondrial toxicity. The rate of serious metabolic/mitochondrial toxicity on Truvada + Sustiva has been low (<... Read more »

mitochondrial toxicity

if it is thought that some nukes cause mitochondrial toxicities/deficiencies. can these problems interfere with the muscles ability for strenght and growth, ie. the ability to weight train?reason being is that I have had extensive fat loss on my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...There have been some reports of impaired/slowed muscle recovery in the setting of mitochondrial toxicity. In addition, I have cared for some patients who report and have exhibited that phenomenon. It seems to be variable and is often Read more »

MITOCHONDRIAL TOXICITY

I have developed myopathy due to HIV meds. Med cocktail has been change to one with minimal toxicity. In the meantime I plan to start nucleomax,coq10,lacetyl carnitine vitb1/2/6 to minimize sxs until change of meds takes effect..Are there any foods...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...aware of any particular diet that would clearly impact the course of muscle recovery from drug related injury due to presumed mitochondrial toxicity. If any reader is aware of dietary recommendations in that setting please post! KH Read more »

mitochondrial toxicity- what is it

Hi, Im taking 3tc, sustivia, and abacavir. Im experiencing lypo- who isnt it seems. What is mitochondrial toxicity and what caused it.Am I taking any medications which may contribute to it, and if so, some suggestions as to what else I might...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...intracellular organs that are crucial for cell function and energy generation. No intervention has beens shown to consistentlyh prevent mitochondrial damage (though vitamins B1,B2, vit E, co-enzyme Q, L-carnitine and others have been tried with... Read more »
Articles
Project Inform

Mitochondrial Toxicity and Lactic Acidosis Fact Sheet

...Contents Introduction What Are Mitochondria? How Anti-HIV Drugs Affect Mitochondria What Are the Common Results of Mitochondrial Toxicity? Mitochondrial Toxicity and Lactic Acidosis What Is Fatty Liver? Mitochondrial... Read more »
AIDSinfo

Lactic Acidosis

...blood, such as thrombocytopenia (too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in... Read more »
AIDSinfo

HIV and Pregnancy

...measure the blood levels of liver enzymes (proteins made and used by the liver) to determine if your liver is working properly. Mitochondrial toxicity: also referred to as mitochondrial dysfunction. Damage to the mitochondria that can cause... Read more »
Seattle Treatment Education Project

Mitochondrial Damage

...The topic of mitochondrial damage is gaining more and more press as a potential side effect of anti-HIV medication. Simply put, the mitochondria are the "energy Read more »
Connect With Others

Two weeks down and a life time to live

Posted by trulife, 2 Replies
...different techniques including apple sauce (which really works) and cutting the pill down (which also works), but come hell or high water, I did not and will not miss a dose. I found a website and ordered a product to help with pill swallowing. ... Read more »

Hiding behind HIV

Posted by Magnet, 4 Replies
...(likely to become an ex), is more likely to die from shame-based behaviour (coke, alcohol and skipped meds) than his usually highly manageable virus! He has recently taken to blocking out all support, all rest and indeed, all love. I am seeing... Read more »

High Transaminase with no ARS symptoms????

Posted by Barbarito, 1 Reply
...Is it possible te have high transaminase SGOT SGPT, with not ARS symptoms??? I got a test that shows 332 SGOT and 116 SGPT???? MY EXPOSURE WAS 1 MONTH AGO. Read more »

high stress

Posted by Anonymous, 3 Replies
I had unprotected vaginal sex 9 weeks ago ,were very drunk and after probably 45 sec i pulled out and didnt countie sex ,so after all this tijme passed i am very depressed and was diagnosed with anxeity ,but recently i am experiencing very painfull... Read more »